Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Rash Problem
Jan 2, 2006

I am currently on a regimen of Truvada, Reyataz and Norvir in addition to Bactrim 3xweek and Zithromycin 2xweek. I could not tolerate Sustiva at all and I felt the Sustiva was causing the rash problem actually. I have been off of the Sustiva for about 2 weeks and am still having problems with a rash..not as bad but still irritating and itchy. I understand Bactrim can cause a rash also but have also read about something called immune reconstitution syndrome that can cause all sorts of skin problems too. Instead of Bactrim could I switch to Dapsone as a prophylactic against PCP? My T-cells are still quite low so I understand the need for Bactrim but the rash is really quite irritating. What can you suggest might be causing this rash. I started HIV meds for the first time ever on 10/12/05 and switched to Reyataz/Norvir on 11/23/05. Thank you for your time.

Chuck Palm Springs

Response from Dr. Pierone

Skin problems and rashes are very common with HIV infection, especially during the early course after initiation of HAART. Bactrim is one of the most likely culprits for a new rash, although a residual effect from the Sustiva is certainly possible. If the rash does not improve your clinician may suggest changing from Bactrim to dapsone for prevention of pneumonia. Best of luck to you!



Previous
switching meds
Next
Aethlon Medical Improves HIV Toxin Removal

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement